What is intermediate syndrome in organophosphorus compound poisoning, the cause and the treatment ?

(Edited)

1 Like

LikeAnswersShare
PIN POINT PUPIL, RESPIRATORY DISTRESS, CONVULSIONS, IRRITABILITY TREATMENT INJ ATROPINE TILL PUPILS DILATED ,INJ PAM , INJ EPTOIN, MAINTAIN ELECTROLYTES, OXYGEN, IN SERIOUS CONDITION TRACHEOSTOMY AND VENTILATOR NEEDED RULES TUBE GASTRIC LEVAGE IS MOST IMPORTANT
Pin point pupil, respiratory depression, hypertheremia loss of conciousness Gastric levage Inj Atropine every 15-30 mnt interval till patient is fully atropinised Inj ceftrioxone according to age treatment of complications
Organophosphorus compound binds with acetylcholinesterase and causes it's inactivation, which is permanent in nature This leads to excess acetylcholine which causes excess stimulation of ACH receptor causing paralysis It is treated by atropine and Pralidoxime This preserves the acetylcholinesterase enzymes from inactivation, thus prevent muscle paralysis Organophosphorus compound gets accumulated in fat cells and releases in circulation at later time period, at this time there is no Pralidoxime to help acetylcholinesterase enzymes, this resulting in inactivation of acetylcholinesterase enzymes, this results in late onset muscle paralysis, it is called as intermediate syndrome One has to be very careful and watchful for this delayed action of organophosphorus compound to prevent late paralysis Intermediate Syndrome is a Delayed Onset of Muscle Weakness and Paralysis. The intermediate syndrome is a delayed-onset of muscular weakness and paralysis following an episode of acute cholinesterase inhibitor poisoning.
Initially there no symptoms. As time passage on symptoms appeared as discuss above by like pin point pupils , respiratory depression,loss of consciousness etc. Gastric lavage. Inj PAM Inj Atropine till pupils starts dilating. Inj deriphylline Inj hydrocortisone Inj lasix Inj Avil of. BS antibiotics iv bd slowly. O2 inhalation. Symptomatic treatment but prognosis is poor.
1.prolong and severe inhibition of acetylcholinesterase 2.delayed metabolism of organophosphates 3.inadequate or late oxime therapy treatment supportive therapy early agressive gastrointestinal decontamination followed by appropriate therapy of atropine ventilatory support repeated dose of fresh frozen plasma

Cases that would interest you